Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 15, NWS El Paso, TX

March 24, 2011El Paso County, Hudspeth County, Texas; 8 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Mar 24, 2011, 1:09 PM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at Mar 25, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2011, 1:09 PM MDT (19:09 UTC)
In effect from
Mar 25, 2011, 12:00 PM MDT
Expired
Mar 25, 2011, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3728 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WWUS84 KEPZ 241909
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
109 PM MDT THU MAR 24 2011

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING
FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST
TEXAS DUE TO WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY BELOW
15 PERCENT AND VERY HIGH FIRE DANGER RATINGS...

...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY AFTERNOON AND EVENING
FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST
TEXAS DUE TO WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY BELOW 15
PERCENT AND VERY HIGH FIRE DANGER RATINGS...

.A SERIES OF UPPER LEVEL TROUGHS EMBEDDED IN STRONG WESTERLY FLOW
WILL MOVE ACROSS THE REGION THE NEXT FEW DAYS. THIS WILL SET UP
INCREASING WEST TO SOUTHWEST FLOW ACROSS THE FIRE DISTRICT. A LEE
TROUGH OVER EASTERN NEW MEXICO WILL ALSO CONTRIBUTE TO BREEZY
CONDITIONS THURSDAY AND FRIDAY. THESE WINDS...COMBINED WITH THE
LOW HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER RATINGS...WILL
CAUSE CRITICAL FIRE CONDITIONS THIS AFTERNOON AND FRIDAY.

NMZ110>113-TXZ055-056-250315-
/O.UPG.KEPZ.FW.A.0013.110325T1800Z-110326T0200Z/
/O.NEW.KEPZ.FW.W.0015.110325T1800Z-110326T0200Z/
/O.CON.KEPZ.FW.W.0014.000000T0000Z-110325T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
109 PM MDT THU MAR 24 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* LOCATION...ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND 
  FAR WEST TEXAS. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH 
  GUSTS TO 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 5 TO 10 PERCENT IN 
  THE LOWLANDS AND 10 TO 15 PERCENT FOR THE MOUNTAINS. 

* TIMING...THE RED FLAG WARNING IS IN EFFECT FROM NOON THURSDAY 
  THROUGH 8 PM THURSDAY EVENING. THE FIRE WEATHER WATCH IS IN 
  EFFECT FROM NOON FRIDAY THROUGH 8 PM FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
4 follow-up statements
098 
WWUS84 KEPZ 250357
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
957 PM MDT THU MAR 24 2011

...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY AFTERNOON AND EARLY
FRIDAY EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO
AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH... RELATIVE
HUMIDITY BELOW 15 PERCENT AND VERY HIGH OR EXTREME FIRE DANGER
RATINGS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON FOR
THE SOUTHWEST...SOUTH-CENTRAL NEW MEXICO LOWLANDS AND FAR WEST
TEXAS FOR WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITIES 15
PERCENT OR LOWER AND VERY HIGH FIRE DANGER RATINGS...


.A SERIES OF UPPER LEVEL TROUGHS EMBEDDED IN STRONG WESTERLY FLOW
WILL MOVE ACROSS THE REGION THE NEXT FEW DAYS. THIS WILL SET UP
INCREASING WEST TO SOUTHWEST FLOW ACROSS THE FIRE DISTRICT. A LEE
TROUGH OVER EASTERN NEW MEXICO WILL ALSO CONTRIBUTE TO BREEZY
CONDITIONS FRIDAY. THESE WINDS...COMBINED WITH THE LOW HUMIDITY
AND HIGH OR GREATER FIRE DANGER RATINGS...WILL CAUSE CRITICAL
FIRE CONDITIONS FRIDAY AFTERNOON AND SATURDAY.

NMZ111-112-TXZ055-056-251500-
/O.NEW.KEPZ.FW.A.0014.110326T2000Z-110327T0100Z/
/O.CON.KEPZ.FW.W.0015.110325T1800Z-110326T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
957 PM MDT THU MAR 24 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
FRIDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH EARLY SATURDAY EVENING. A RED FLAG WARNING
REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY.

* LOCATION...ON FRIDAY...THE RED FLAG WARNING IS FOR ALL OF
  SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. ON
  SATURDAY...THE FIRE WEATHER WATCH IS FOR FAR WEST TEXAS...AND
  THE LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH
  GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...ON FRIDAY...EXPECT MINIMUM HUMIDITIES OF 5
  TO 10 PERCENT IN THE LOWLANDS AND 10 TO 15 PERCENT FOR THE
  MOUNTAINS. ON SATURDAY...EXPECT MINIMUM HUMIDITIES FROM 5 TO 15
  PERCENT IN THE LOWLANDS...WITH RH ABOVE 20 PER FOR HIGHER
  REACHES OF THE GILA WILDERNESS...SACRAMENTO AND CAPITAN
  MOUNTAINS.

* TIMING...THE RED FLAG WARNING IS IN EFFECT FROM NOON FRIDAY
  THROUGH 8 PM FRIDAY EVENING. THE FIRE WEATHER WATCH IS IN EFFECT
  FROM 2 PM SATURDAY THROUGH 7 PM SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND
HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-113-251500-
/O.CON.KEPZ.FW.W.0015.110325T1800Z-110326T0200Z/
SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS-
957 PM MDT THU MAR 24 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
FRIDAY...

* LOCATION...ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND 
  FAR WEST TEXAS. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH 
  GUSTS TO 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 5 TO 10 PERCENT IN 
  THE LOWLANDS AND 10 TO 15 PERCENT FOR THE MOUNTAINS. 

* TIMING...THE RED FLAG WARNING IS IN EFFECT FROM NOON FRIDAY
  THROUGH 8 PM FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

TRIPOLI
970 
WWUS84 KEPZ 251244
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
644 AM MDT FRI MAR 25 2011

...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY AFTERNOON AND EARLY
FRIDAY EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO
AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH... RELATIVE
HUMIDITY BELOW 15 PERCENT AND VERY HIGH OR EXTREME FIRE DANGER
RATINGS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON FOR
THE SOUTHWEST...SOUTH-CENTRAL NEW MEXICO LOWLANDS AND FAR WEST
TEXAS FOR WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITIES
15 PERCENT OR LOWER AND VERY HIGH FIRE DANGER RATINGS...

.A SERIES OF UPPER LEVEL TROUGHS EMBEDDED IN STRONG WESTERLY FLOW
WILL MOVE ACROSS THE REGION THE NEXT FEW DAYS. THIS WILL SET UP
INCREASING WEST TO SOUTHWEST FLOW ACROSS THE FIRE DISTRICT. A LEE
TROUGH OVER EASTERN NEW MEXICO WILL ALSO CONTRIBUTE TO BREEZY
CONDITIONS FRIDAY. THE STRONG WINDS...COMBINED WITH LOW HUMIDITY
AND HIGH OR GREATER FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE
CONDITIONS FRIDAY AFTERNOON AND POSSIBLY AGAIN ON SATURDAY.

NMZ111-112-TXZ055-056-252045-
/O.CON.KEPZ.FW.W.0015.110325T1800Z-110326T0200Z/
/O.CON.KEPZ.FW.A.0014.110326T2000Z-110327T0100Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
644 AM MDT FRI MAR 25 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SATURDAY AFTERNOON THROUGH SATURDAY EVENING. 

* LOCATION...ON FRIDAY...THE RED FLAG WARNING IS FOR ALL OF 
  SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. ON 
  SATURDAY...THE FIRE WEATHER WATCH IS FOR FAR WEST TEXAS...AND 
  THE LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH 
  GUSTS TO 35 MPH. 

* RELATIVE HUMIDITY...ON FRIDAY...EXPECT MINIMUM HUMIDITIES OF 5 
  TO 10 PERCENT IN THE LOWLANDS AND 10 TO 15 PERCENT FOR THE 
  MOUNTAINS. ON SATURDAY...EXPECT MINIMUM HUMIDITIES FROM 5 TO 
  15 PERCENT IN THE LOWLANDS...WITH RH ABOVE 20 PER FOR HIGHER 
  REACHES OF THE GILA WILDERNESS...SACRAMENTO AND CAPITAN 
  MOUNTAINS. 

* TIMING...THE RED FLAG WARNING IS IN EFFECT FROM NOON FRIDAY 
  THROUGH 8 PM FRIDAY EVENING. THE FIRE WEATHER WATCH IS IN 
  EFFECT FROM 2 PM SATURDAY THROUGH 7 PM SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND
HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-113-252045-
/O.CON.KEPZ.FW.W.0015.110325T1800Z-110326T0200Z/
SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS-
644 AM MDT FRI MAR 25 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH 
  GUSTS TO 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 5 TO 10 PERCENT IN 
  THE LOWLANDS AND 10 TO 15 PERCENT FOR THE MOUNTAINS. 

* TIMING...THE RED FLAG WARNING IS IN EFFECT FROM NOON FRIDAY 
  THROUGH 8 PM FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
951 
WWUS84 KEPZ 251834
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1234 PM MDT FRI MAR 25 2011

...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY
EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR
WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY
BELOW 15 PERCENT AND VERY HIGH OR EXTREME FIRE DANGER RATINGS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON FOR
THE SOUTHWEST...SOUTH-CENTRAL NEW MEXICO LOWLANDS AND FAR WEST
TEXAS FOR WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITIES
15 PERCENT OR LOWER AND VERY HIGH FIRE DANGER RATINGS...

.UPPER LEVEL TROUGHS EMBEDDED IN STRONG WESTERLY FLOW WILL MOVE
ACROSS THE REGION THE NEXT FEW DAYS. THIS WILL CAUSE MODERATELY
STRONG WEST TO SOUTHWEST FLOW ACROSS THE FIRE DISTRICT THROUGH
SATURDAY EVENING. A LEE TROUGH OVER EASTERN NEW MEXICO IS ALSO
CONTRIBUTING TO BREEZY CONDITIONS THIS AFTERNOON. THE STRONG
WINDS...COMBINED WITH LOW HUMIDITY AND HIGH OR GREATER FIRE 
DANGER RATINGS...WILL CAUSE CRITICAL FIRE CONDITIONS FRIDAY
AFTERNOON AND POSSIBLY AGAIN ON SATURDAY.

NMZ111-112-TXZ055-056-260400-
/O.CON.KEPZ.FW.W.0015.000000T0000Z-110326T0200Z/
/O.CON.KEPZ.FW.A.0014.110326T2000Z-110327T0100Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
1234 PM MDT FRI MAR 25 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

* LOCATION...ON FRIDAY...THE RED FLAG WARNING IS FOR ALL OF 
  SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. ON 
  SATURDAY...THE FIRE WEATHER WATCH IS FOR FAR WEST TEXAS...AND 
  THE LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH 
  GUSTS TO 35 MPH. 

* RELATIVE HUMIDITY...ON FRIDAY...EXPECT MINIMUM HUMIDITIES OF 5 
  TO 10 PERCENT IN THE LOWLANDS AND 10 TO 15 PERCENT FOR THE 
  MOUNTAINS. ON SATURDAY...EXPECT MINIMUM HUMIDITIES FROM 5 TO 
  15 PERCENT IN THE LOWLANDS...WITH RH ABOVE 20 PER FOR HIGHER 
  REACHES OF THE GILA WILDERNESS...SACRAMENTO AND CAPITAN 
  MOUNTAINS. 

* TIMING...THE RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM THIS
  EVENING. THE FIRE WEATHER WATCH IS IN EFFECT FROM 2 PM SATURDAY
  THROUGH 7 PM SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND
HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-113-260200-
/O.CON.KEPZ.FW.W.0015.000000T0000Z-110326T0200Z/
SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS-
1234 PM MDT FRI MAR 25 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH 
  GUSTS TO 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 5 TO 10 PERCENT IN 
  THE LOWLANDS AND 10 TO 15 PERCENT FOR THE MOUNTAINS. 

* TIMING...THE RED FLAG WARNING IS IN EFFECT FROM NOON FRIDAY 
  THROUGH 8 PM FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER
RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

PARK
371 
WWUS84 KEPZ 260228
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
828 PM MDT FRI MAR 25 2011

...A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON FOR
THE SOUTHWEST...SOUTH-CENTRAL NEW MEXICO LOWLANDS AND FAR WEST
TEXAS FOR WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITIES 15
PERCENT OR LOWER AND VERY HIGH FIRE DANGER RATINGS...

.UPPER LEVEL TROUGHS EMBEDDED IN STRONG WESTERLY FLOW WILL MOVE
ACROSS THE REGION THE NEXT FEW DAYS. THIS WILL CAUSE MODERATELY
STRONG WEST TO SOUTHWEST FLOW ACROSS THE FIRE DISTRICT THROUGH
SATURDAY EVENING. A LEE TROUGH OVER EASTERN NEW MEXICO IS ALSO
CONTRIBUTING TO BREEZY CONDITIONS THIS AFTERNOON. THE MODERATE TO STRONG
WINDS...COMBINED WITH LOW HUMIDITY AND HIGH OR GREATER FIRE DANGER
RATINGS...WILL CAUSE CRITICAL FIRE CONDITIONS SATURDAY AFTERNOON
AND EARLY EVENING.

NMZ111-112-TXZ055-056-261400-
/O.EXP.KEPZ.FW.W.0015.000000T0000Z-110326T0200Z/
/O.CON.KEPZ.FW.A.0014.110326T2000Z-110327T0100Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
828 PM MDT FRI MAR 25 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING.

* LOCATION...FAR WEST TEXAS...AND THE LOWLANDS OF SOUTHWEST AND
  SOUTH CENTRAL NEW MEXICO BELOW 6000 FEET.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS
  TO 30 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* TIMING...2 PM SATURDAY THROUGH 7 PM SATURDAY EVENING.

* REMARKS...EXTREME DROUGHT CONDITIONS PREVAIL SOUTH AND WEST OF
  INTERSTATE 10 WITH SEVERE DROUGHT CONDITIONS ELSEWHERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND
HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-113-260330-
/O.EXP.KEPZ.FW.W.0015.000000T0000Z-110326T0200Z/
SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS-
828 PM MDT FRI MAR 25 2011

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR FRIDAY AFTERNOON AND EVENING HAS EXPIRED
AND IS NO LONGER IN EFFECT FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 24, 3:26 AM MDT, 9 hours 43 minutes earlier.

Area forecast discussion, Mar 24, 3:26 AM MDT, 9 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
326 AM MDT THU MAR 24 2011

.SYNOPSIS...
A SERIES OF SMALL PACIFIC STORM SYSTEMS EMBEDDED IN A STRONG
WESTERLY FLOW WILL MOVE THROUGH THE MIDDLE OF COUNTRY OVER THE
NEXT SEVERAL DAYS. LOCALLY...WIND SPEEDS WILL INCREASE INTO THE
BREEZY TO WINDY CATEGORY IN THE AFTERNOON. THE STRONGEST WINDS
WILL OCCUR IN  TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL
FOR THE NEXT FEW DAYS. THE ACTIVE WEATHER PATTERN WILL CONTINUE
INTO NEXT WEEK WITH ADDITIONAL STORMS SYSTEMS EXPECTED.

&&

.DISCUSSION...
VERY DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND AS A STRONG
WESTERLY FLOW PATTERN ALOFT PERSISTS OVER THE SOUTHERN PART OF THE
NATION. A SERIES OF EMBEDDED SHORT WAVE TROUGHS THAT ORIGINATED
OVER THE PACIFIC WILL MOVE THROUGH THE CENTRAL ROCKIES THURSDAY
THROUGH SATURDAY. THE LOCAL FORECAST AREA WILL REMAIN ON THE DRY
WINDY SIDE OF THESE WEATHER SYSTEMS. AS THE FIRST TROUGH TRACKS
NORTH OF THE AREA A LEE SIDE SURFACE TROUGH WILL BEGIN TO DEVELOP
EAST OF THE MOUNTAINS THAT WILL TIGHTEN THE PRESSURE GRADIENT AND
INCREASE WINDS INTO THE BREEZY TO WINDY CATEGORY THIS AFTERNOON.
THIS PATTERN WILL REPEAT IT SELF ON FRIDAY. TEMPERATURES WILL
REMAIN NEAR OR A FEW DEGREES ABOVE NORMAL BOTH DAYS.

A WEAKER LESS DEFINED TROUGH WILL PASS NORTH OF THE AREA ON
SATURDAY BUT WINDS WILL STILL REACH THE BREEZY CATEGORY DUE TO
TIGHTENED PRESSURE GRADIENTS. ANOTHER SYSTEM WILL PASS TO THE
NORTH EARLY SUNDAY WITH WINDY CONDITIONS AND SOME BLOWING DUST
POSSIBLE. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL BOTH
SATURDAY AND SUNDAY. LONGER RANGE MODELS INDICATE YET ANOTHER
SYSTEM WILL PASS TO THE NORTH ON MONDAY.

AFTER MONDAY...LONGER RANGE MODEL WILL CHANGE UP THE PATTERN SOME
ON WEDNESDAY. A LATE SEASON WINTER STORM IS PROJECTED TO DROP
SOUTH OUT OF CANADA TOWARD THE STATE. IF SUBSEQUENT MODEL RUNS
HOLD TO THIS PATTERN...PRECIPITATION AND MUCH COOLER TEMPERATURES
MAY OCCUR BY THE LATTER PART OF NEXT WEEK.

&&

.AVIATION...VALID 24/12Z-25/12Z...
VFR CONDITIONS EXPECTED THROUGH THE VALID PERIOD. SFC WINDS WILL
BECOME SOUTHWESTERLY AND WILL INCREASE TO 20 TO 25 KTS ALONG WITH
HIGHER CUTS FOR THE NEXT FEW DAYS.

&&

.FIRE WEATHER...
A SERIES OF PACIFIC TROUGHS WILL MOVE THROUGH THE CENTRAL ROCKIES
OVER THE NEXT SEVERAL DAYS. SOUTHWEST WIND SPEEDS WILL INCREASE
ABOVE CRITICAL THRESHOLDS DURING THE AFTERNOON FOR THE NEXT FEW
DAYS. RELATIVE HUMIDITY VALUES WILL REMAIN VERY LOW IN THE
AFTERNOON WITH VALUES LESS THAN 15 PERCENT EXPECTED. RED FLAG FIRE
DANGER CONDITIONS ARE EXPECTED TO BE MET THIS AFTERNOON AND AGAIN
ON FRIDAY. DRY CONDITIONS AND INCREASED WIND SPEEDS MAY ALSO OCCUR
ON SATURDAY. A LARGER STORM SYSTEM WILL PASS TO THE NORTH OF THE
AREA ON SUNDAY WITH WINDY CONDITIONS AND POSSIBLE BLOWING DUST.
VERY DRY CONDITIONS ARE EXPECTED TO CONTINUE WELL INTO NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 77  46  77  50  76 /   0   0   0   0   0
SIERRA BLANCA TX        78  43  77  45  74 /   0   0   0   0   0
LAS CRUCES              75  43  77  47  75 /   0   0   0   0   0
ALAMOGORDO              73  41  74  43  71 /   0   0   0   0   0
CLOUDCROFT              54  31  54  30  53 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   71  38  74  40  72 /   0   0   0   0   0
SILVER CITY             63  33  64  33  64 /   0   0   0   0   0
DEMING                  73  39  76  41  73 /   0   0   0   0   0
LORDSBURG               72  38  74  40  72 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     NMZ110>113.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR NMZ110>113.

TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     TXZ055-056.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR TXZ055-056.

&&

04/04
Hazardous weather outlook, Mar 24, 5:53 AM MDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
553 AM MDT THU MAR 24 2011

NMZ022>025-030>032-TXZ055-056-251200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
553 AM MDT THU MAR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY CONDITIONS
WILL OCCUR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY
CONDITIONS WILL OCCUR FRIDAY AFTERNOON. SOMEWHAT LOWER WIND SPEEDS
WILL OCCUR ON SATURDAY. WINDY CONDITIONS WITH SOME AREAS OF
BLOWING DUST MAY BE POSSIBLE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.